MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " after starting the pump, an alarm was triggered.Multiple attempts were made to start it, and even adjusting the position of the balloon still resulted in an alarm.After discussion, the catheter was removed and a new catheter was replaced".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was re-turned in a cardboard box and was in a sealed ziploc bag.Returned with the sample was supplied 40cc inflation driveline tubing; no damage or abnormalities were noted to the returned inflation driveline tubing.Upon return, the one-way valve was noted tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Multiple kinks to the iabc central lumen were noted at approxi-mately 24.5cm, 37.5cm, 38cm and 76cm from the iabc distal tip.Dried blood was noted on the ex-terior surfaces of the returned sample.No obvious blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0065in-0.0070in and was within specifica-tion of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufactur-ing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, a leak site consistent with contact from a sharp object was noted at approximately 1.1cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 24.5cm, 37.5cm, 38.1cm and 76.2cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for an "alarm was triggered" is confirmed.During the investigation, a punc-ture consistent with contact from a sharp object was found on the iabc bladder, which resulted in the helium loss alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23347037
Report Number3010532612-2025-01029
Device Sequence Number18527908
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)241216(17)261130(10)18F24M0046(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F24M0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown